Thursday, July 18, 2013

Diuretics - is your body losing vital potassium and magnesium?

Are you taking diuretic drugs? Or are you consuming diuretic foods and drinks?

'Diuretic' simply means any substance that increases the output of urine; and all diuretics increase the excretion of water.

Kathryn Marsden, author of The Complete Book of Food Combining, says that, "Diuretic drugs cause the body to lose potassium. Medical checks usually take potassium into account but magnesium is often missed. Anyone taking diuretic medicines long-term should ensure that their doctor or specialist carries out regular tests for both these minerals so that deficiencies can be corrected. Don't be afraid to ask. Many doctors seem unaware that magnesium loss occurs and so fail to check for this important mineral."

Caffeine is a diuretic! So cut back on those teas and coffees, and drink more fresh juices instead! Especially in hot weather!


Jaime Tanna
Founder and Director of Energy Therapy

No comments: